MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TB CARBOLFUCHSIN KF; CARBOL FUCHSIN

BECTON, DICKINSON & CO. (SPARKS) BD BBL TB CARBOLFUCHSIN KF; CARBOL FUCHSIN
Model Number 212518
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that while using bd bbl¿ tb carbolfuchsin kf contamination precipitate was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " impurity: (b)(6) - update from (b)(6) : there is no contamination.Yes, it is precipitate in the stain.You can also find the purple particle in the microscope photo as (b)(6) attached.User found the purple particle after looking at the microscope.Purple particle covered the stain results.It increases the error risk of clinical report.".
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation included a review of the batch history record for tb carbolfuchsin kf.The batch history record reviews indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.Two photos were received.The first photo depicts a microscopic view of a stain slide.A mixture of purple and blue green stain can be seen.The second photo depicts a bottle of tb carbolfuchsin kf fert # 212518 lot # 0237774, exp 2021-09-30.A retention sample from the complaint batch was evaluated along with a control batch.The solution appearance was satisfactory and comparable to the control; both were a reddish-purple suspension with no visible precipitate, impurities, or contamination.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention was comparable to the control.This complaint cannot be confirmed.
 
Event or Problem Description
It was reported that while using bd bbl¿ tb carbolfuchsin kf contamination precipitate was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter:.

Brand Name
BD BBL TB CARBOLFUCHSIN KF
Common Device Name
CARBOL FUCHSIN
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11644614
Report Number1119779-2021-00638
Device Sequence Number19744335
Product Code ICL
UDI-Device Identifier00382902125181
UDI-Public00382902125181
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number212518
Device Catalogue Number212518
Device Lot Number0237774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1